Wildfire, Northern Gila County
- When
- March 29, 7:30 AM MST to March 31, 11:59 PM MST
- Where
- Northern Gila County forecast zone
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 33.800, -110.812 (the zone’s center; the record gives no point)
The Webber Fire was sighted at 7:30 AM on March 29 about 5 miles east of Pine (12 miles north of Payson). The fire was about 20 acres when it was spotted then it quickly spread up the steep sides of the Mogollon Rim.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
The Webber Fire was sighted at 7:30 AM on March 29 about 5 miles east of Pine (12 miles north of Payson). The fire was about 20 acres when it was spotted then it quickly spread up the steep sides of the Mogollon Rim. The fire moved into Coconino County (the edge of the Rim) by noon on March 29th. Fire investigators determined that the fire was person-caused. More than 280 people were assigned to the Webber Fire. The fire had grown to over 2,700 acres by the end of the day on March 31. 100% containment was reached on April 2 at around noon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Mar 29, 2:55 AM MST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 255 AM MST MON MAR 29 2004 .SYNOPSIS...HIGH PRESSURE ACROSS THE SOUTHWEST WILL RESULT IN MOSTLY SUNNY SKIES WITH WELL ABOVE NORMAL TEMPERATURES TODAY AND TUESDAY. BY WEDNESDAY AND THURSDAY...A DEVELOPING PACIFIC STORM SYSTEM WILL BRING COOLER AND BREEZY WEATHER TO THE REGION THROUGH THE WEEKEND. THERE WILL BE A SLIGHT CHANCE OF SHOWERS WITH THIS STORM STARTING FRIDAY...AND LASTING INTO THE WEEKEND. && .DISCUSSION...AMPLIFYING RIDGE OVER THE SOUTHWEST WILL BRING CLEAR SKIES AND VERY WARM TEMPERATURES TO THE REGION THE NEXT FEW DAYS. A TROUGH LOCATED AROUND 140W WILL THEN MOVE TOWARD THE WEST COAST AND BEGIN TO CLOSE OFF BY WEDNESDAY AND THURSDAY. THE FINAL POSITION OF THIS TROUGH IS STILL BEING HANDLED QUITE DIFFERENTLY BY THE MODELS. THE AVN/UKMET HAVE IT BASICALLY OVER ARIZONA WHILE THE EURO STILL HOLDS THE SYSTEM OFFSHORE. BOTH THE DIFFERENT SOLUTIONS HAVE BEEN CONSISTENT WITHIN THEMSELVES FOR SEVERAL DAYS NOW...SO THE ONLY OPTION IS BLENDING AND WAITING AT THIS POINT. WE WILL INCREASE THE WINDS AS HGHT FALLS ARRIVE WEDNESDAY...WITH CLOUDS INCREASING AND LEADING TO SLIGHT CHANCE POPS FRIDAY THROUGH DAY SEVEN. SOME MOISTURE FROM NORTHERN MEXICO MAY BE PULLED UP AHEAD OF THIS TROUGH WEDNESDAY...SO WE PUT SOME CLOUDS AND A SLIGHT CHANCE OF HIGH BASED CONVECTION OVER THE WHITES TO ACCOUNT FOR THIS POSSIBILITY. PETERSON. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST MON MAR 29 2004 AZZ004>018-037>040-301400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389886, 5389887.